The Misuse of Cough Medicine Among High Schoolers


Students have been taking various forms of the addictive cold remedy Dextromethorphan (DXM). The most popular method of DXM, at the moment, is Coricidin HBP Cough & Cold, most commonly known as “Triple C’s.”

When taken in doses exceeding the recommended range, it becomes a powerful dissociative drug with psychedelic properties similar to LSD, or acid.

The teens of our generation are getting easy access to harmful and addictive over the counter drugs. The easiest ways of getting these “Triple C’s” is by either finding them in your own medicine cabinet at home, or swiping a box or two from your local Walgreens or Rite-Aid. It’s readily available and their parents give it to them when they’re sick, so it’s safe, right? This false assumption can lead to serious consequences.

The ease of getting them is horrifying, especially due to the fact that Coricidin is extremely addictive and destructive in large doses. Some of the side effects are confusion, fever, impaired judgement, blurred vision, dizziness, paranoia, twitching, excessive sweating, slurred speech, nausea, vomiting, abdominal pain, irregular heartbeat, high blood pressure, migraines, lethargy, numbness of fingers and toes, facial redness, dry and itchy skin, loss of consciousness, seizures, brain damage and even death.

Many teens aren’t aware of how very real the consequences of DXM abuse can and will be. They think it can never happen to them, for adolescents are notorious for thinking they are outside the consequences others have faced.

It is very addictive and has some awful long term effects too, including : overall agitation, delusions, mood changes such as depression or mania, problems with attention and memory consolidation and liver damage. There have been many overdoses and even some cases of psychosis due to the large intake of the drug.

Some symptoms of an overdose include: vomiting, profound loss of coordination, impaired vision, difficulty breathing, loss of consciousness, irregular heart rhythm, frightening hallucinations, dissociation, seizures and even possibly a coma.

If you know anyone that is wanting to try Coricidin just in order to experience a high that is similar to acid, please inform them of the horrible side effects, long term effects and various other risks. There have been at least four documented cases of students using and possibly overdosing while at school. Do not allow yourself to be a bystander to drug abuse. “Dropping C’s” is very illegal and terribly dangerous.

#SavannahRoddy #communitynews #feature

The Golden Bear Gazette

1875 Golden Bear Gateway

Mt. Juliet, TN 37122

(615) 583-9821‬

goldenbeargazette@gmail.com

News

Student Life

Organizations

Trends and Fashion